Open Access
September, 1951 Minimum Generalized Variance for a set of Linear Functions
Robert G. D. Steel
Ann. Math. Statist. 22(3): 456-460 (September, 1951). DOI: 10.1214/aoms/1177729594


Let $n$ variates possessing finite first and second moments be partitioned into $k$ sets. A system of equations is developed for which some solution consists of $k$ sets of coefficients which combine the $k$ sets of variates into $k$ variates possessing minimum generalized variance.


Download Citation

Robert G. D. Steel. "Minimum Generalized Variance for a set of Linear Functions." Ann. Math. Statist. 22 (3) 456 - 460, September, 1951.


Published: September, 1951
First available in Project Euclid: 28 April 2007

zbMATH: 0043.34203
MathSciNet: MR42659
Digital Object Identifier: 10.1214/aoms/1177729594

Rights: Copyright © 1951 Institute of Mathematical Statistics

Vol.22 • No. 3 • September, 1951
Back to Top